19. Feb, 2015

Dancing in the Rain


This is exactly what I’m trying to do at the moment. I can sit here bemoaning the waves or I can accept and move forwards when they hit.


I continue to make progress but occasionally I have a day when the symptoms return in full force and knock me off my feet. Yesterday was such a day. The insomnia, anxiety, inner vibrations, weakness, shaking, exhaustion, de-realisation or foggy head and stomach movement knocked me back into bed where I rested for most of the day. I was complaining….”What’s happening? What have I eaten? Have I done too much? Is this a bug? And so on……I was fighting it not accepting. Today I seem back to homeostasis and certainly a little better after a good night’s sleep. I do still need to learn to 'dance in the rain’. If I don’t do this then symptoms only overwhelm me again and lead to negative thinking and panic.


It can be hard to remember what to do to distract from these storms that can rage just when we think we’re healing. It’s just so demoralizing and frustrating. I was telling everyone I felt so much better, almost normal then the next minute I was back in withdrawal hell. However, it seems the blips don’t last too long and are probably just the result of the receptors trying to adjust to the new ‘me’ that’s beginning to emerge after years of down regulation. I hope so anyway. So much has improved that I must continue to be ‘thankful for my healing’ as Baylissa would say.


Medication, Supplements and Diet


I would just like to reinforce in this post how important it’s been for me not to change my diet in too extreme a way or to add any further medications or supplements (even herbs). Doctors can be all to ready to try and offer new drugs which ‘could help the anxiety’ but I’ve now heard from many of how disastrous a move this can be. For the majority of us suffering this far out, any further onslaught on the CNS can have major consequences. We may feel we are recovering, just like I am at present, then perhaps try a little antihistamine for sleep, or a tiny bit of magnesium for the pain or perhaps an antidepressant supposed to help anxiety only to find we are in full suffering again, possibly prolonging our withdrawal for many months. My message is to please try and be patient. For most of us healing is not going to happen overnight. Don’t be influenced by others who may believe they’ve had some success with this, that or the other as we’re all very different. If anyone does ever find something that truly benefits the symptoms of benzo withdrawal then you may be sure this will not be hidden away but blasted all over the withdrawal sites and in the forums. Unfortunately a magic formula has not yet been discovered.